bg bottomed out yesterday

By Turtle Latest Reply 2009-11-02 23:00:08 -0600
Started 2009-10-18 20:01:37 -0500

The staff could not wake me up and I kept dreaming of white clouds and white light. It was peaceful. I could hear the staff calling my name but I could not respond. I was out and dangerously low. It was low all day and once I woke up, I kept falling back to sleep. I felt wonderful when I was asleep. I did not realize my bg was dropping again. I had to take my dextrose tabs., eat my meal, eat 2 candy bars, eat some great pretzles ( thank you Pat ), and drink lots of fluids to get my bg up in the mid 90's so I could safely go to bed around 10 pm. The candy bars were the best part of the remedy. My doc has always told me, "no candy at these times" but I sure needed it yesterday.

Doing better today.

23 replies

chuck461 2009-11-02 23:00:08 -0600 Report

When my blood sugars get down to 70, I know I need to make a change of some sort. This happens almost everyother day. What am I doing incorrect.

Mizzou 2009-10-31 11:27:34 -0500 Report

Hi everyone…

I'm new here and just read the post about bottoming out. It terrified me and I'm so happy that the lady is fine.

I have been on Metformin 2500 mg per day, but my sugar has been too high. My doctor recently added Glyburide 5 mg twice per day. I started out with 1/2 pill, but have been taking the full dose for just 3 days. It has definitely helped bring my sugar levels down.

Last night, I was getting ready for bed. I had just eaten a granola bar and felt fine. Within an instant, I began feeling felt light-headed and very sleepy, then noticed my body felt tired. All this happened within a minute. I thought I might be getting sick, but then began to feel shaky and remembered my doctor said the new med might make my sugar drop, so I checked and it was 64. I've never been that low. I grabbed some Lifesavers and ate 3 pieces as fast as I could. I checked my sugar a little later and it was at 115. I was quite scared when this happened since there was no warning at all. If I hadn't checked my sugar and just went to bed, I wonder now what could have happened. I learned a valuable lesson, to keep something sweet with me at all times.

If anyone has any advice or information to share about this, I am interested. I've been diabetic for 4 years and Meformin had worked fine until a few months ago.

mamaoak 2009-10-20 11:33:03 -0500 Report

glad to hear that you got yourself straightend out. sure glad you had some candy bars. i have never got down that low. you should really watch your self take your bs more offten. that is a scary situation to be in. take care of your self.

Aerorider1100 2009-10-20 20:23:09 -0500 Report

I know that feeling somewhat. About two hours after breakfast and my meds, I bottom out at 50 to 60. Today was bad. I was on two phone calls and fighting with my online banking. I think stress helped cause it also.
My doctor and I are going to discuss this alot on Tuesday.

Turtle 2009-10-22 23:32:49 -0500 Report

Yes, stress can add to the problem but for me, these past few times, I was sleeping and it did that. Now I really have to ask how stressful is sleeping? I was not even having any bad dreams.


tabby9146 2009-10-27 12:06:11 -0500 Report

that is scary. I was wondering what might have brough that on, and then after my first reply I read this.

Nana Jones
Nana Jones 2009-10-19 22:37:06 -0500 Report

Glad you are doing better my friend. I know you enjoyed the candy bars but please don't give us another scare like this one. I don't want any thing to happen to you. I will keep praying for you.

Turtle 2009-10-20 09:36:37 -0500 Report

Thank you to all my friends… My bg dropped again last night in the middle of the night. I got up around mid night and had to take a pain pill. I felt real sweaty and dizzy. I checked it and it was low. Another rasberry dextrose gross pill. I went back to bed and slept til about 6 am. Got my shower and down to bkfast. I actually got up on my own this am!


Sue Turner
Sue Turner 2009-10-20 09:50:07 -0500 Report

Sounds like you are doing better today. Hope that it continues. Take good care of yourself sweetie. Love you, and am here for you. Sue

June Tademy
June Tademy 2009-10-20 21:29:00 -0500 Report

Oh Turtle so sorry to hear about your experience. I do know how you feel, I was at work when I had two incidents of very low BS and I was frightened I had to eat my lunch at 10:00am and again at 1:00pm. My doctor found out it was the Actos, I am taking that with another pill.Combined my BS stayed very low now we have changed my medication. Do take
care of yourself and talk to your doctor again, and again and again until he can give you an answer that is satisfactory to you. Will prayer for your health.

Sue Turner
Sue Turner 2009-10-19 12:09:02 -0500 Report

Hi Turtle: Sorry to hear about your dilemma, but I am glad that you are doing much better today. My blood sugar bottomed out last evening too; probably didn't go as low as yours did. I finally got it back up to a safe level so that I could go to bed and not worry too much. But, mine seems to bottom out at some point every day. Could be because I am on the pump and I have a hard time getting my carbs and insulin ratio in sync with each other. It's hard, but I am learning one day at a time. Maybe someday, I will get it right. Hope you have a good day today with no more bottoming out. Sue

Turtle 2009-10-19 19:20:52 -0500 Report

I test 4x a day, as my dr has rx'ed so far. I just started glucophage and that may be the culprit, I am not sure. I think I need my meds adjusted again. I will see soon. I see my dr. soon. I know where to prick my finger…thanks for the suggestions.


daniel velazco
daniel velazco 2009-10-19 21:43:38 -0500 Report

Turtle, I'm so glad that you are enjoying your new living
arrangments, and the great care you are getting. Keep
checking your BG's and take good care of yourself.

Crashnot 2009-10-18 20:54:27 -0500 Report

I've always said I never had a need to try any kind of drugs, my super low sugars over the years are plenty of incentive to be in control of my senses! Glad you pulled out and had some treats on the side. Now, what was it that caused you to plummet so low?

Turtle 2009-10-18 21:39:54 -0500 Report

Thank you to those who have replied.

I do not know what made it go so low and for the whole day! I check before every meal and before bedtime. That is what the dr has rx'ed because of unstable bg readings. If the dr does not give a reason for more than 1x check, Medicare part B will not pay for more strips per month.

My dr has ordered 3-4 x per day. My fingers are getting sore. This is the best care I have ever had since I moved here. I am happy I moved here. Assisted Living is good when you need it and I do.

ptsparkle 2009-10-18 22:37:33 -0500 Report

You need to tell your Dr. about your lows, so you can test more often. Rotate your finger sticks on both hands. IF you are at assisted living facility,houldn't they be able to help you get your levels up/ Sounds like you were c
ose to coma stage, and that is not good.
Take care and eat some healthy snacks.

little linda
little linda 2009-10-19 02:09:41 -0500 Report

glad you are doing ok from that scare i know how that is, im a custodian at an elem school i have had a few scarry moments now i always keep a little something in my pocket just in case i start feeling like im going low and know it will be a bit before i can get to the office to check my bs better safe than sorry

Crashnot 2009-10-19 11:11:05 -0500 Report

I test eight times a day, so have a few tricks! Don't prick the pad of your finger, but instead go for the perimeter around the cushy part. It has less sensation from being in touch with things like keyboards, writing, etc. And of course try to use a different finger each time. Hope that will help!

tabby9146 2009-10-27 12:10:14 -0500 Report

so glad you like the place and the care there turtle. My mother is almost 83 (in a few more days) and I think she may need this in the future. Right now, she is able to live down the road from me but I am doing more and more for her. So glad she doesn't have any major health problems.

Harlen 2009-10-18 20:17:22 -0500 Report

that is not good hon
need to check that BS more often
I dont wish anything to happen to you

daniel velazco
daniel velazco 2009-10-18 20:16:49 -0500 Report

Turtle, make sure you check your BG's more frequently to make sure this doesn't happen again. I will be praying for you. Dan